Flood, Northern Clinton
- When
- May 13, 9:00 PM EST to 10:00 PM EST
- Where
- Northern Clinton forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
0 feet briefly between 9 and 10 pm.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Rising waters in Bald Eagle Creek at Beech Creek Station caused the river gauge to reach its flood stage of 11.0 feet briefly between 9 and 10 pm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 13, 8:30 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 930 PM EDT MON MAY 13 2002 LAST OF THE THUNDERSTORMS ROLLING THRU LANCASTER AND SCHUYLKILL. ACTIVITY HAS DIMINISHED TO JUST SCATTERED LIGHT SHOWERS OVER THE NORTH AND SPRINKLES ELSEWHERE. AS COOLER DRIER AIR FINALLY RETURNS TO THE REGION...THE HEAVY RAIN THREAT LOOKS TO BE OVER LEAVING AREAS TO DEAL WITH MAINLY MINOR OR NUISANCE FLOODING FROM EARLIER RAINS AND RUNOFF. LOTS OF ROADS AND SMALL STREAMS REPORTED TO BE FLOODED BUT THE CONDITIONS SHOULD IMPROVE OVER THE NEXT DAY OR TWO. DEEP UPPER LOW WILL GIVE A UNSEASONABLE CHILL TO THE AIR TUES WITH GRADUAL MODIFICATION TWD WED/THU. THEN THE AVN MAKES THINGS WET AGAIN BY THE WEEKEND WITH A SYSTEM THAT LOOKS NOT TOO DISSIMILAR TO THE ONE WE ARE NOW FINALLY GETTING RID OF. WITH HEAVY RAIN THREAT GONE...WILL CANCEL THE FLOOD WATCH. .CTP...NONE LA CORTE
PAZ057-059-064>066-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 PM EDT MON MAY 13 2002 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... YORK...LANCASTER...LEBANON...DAUPHIN AND ADAMS. JL
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323952, 5323953.